Levaquin Joint Pain, Epsom Salt, Salt Baths, Residual Problems, Legs and Feet
Please, is the anyone who knows of a way to treat the dibilating muscle/joint pain experienced as a result of taking the antibiotic, levaquin?
Rosaria67 - I wanted to respond to your post because I can hear the desperation in your voice. Like you, I was very desperate for someone to help me when I started suffering from the effects of this medicine. What I found out is that only time and rest will help. Doctors will dismiss that the Levaquin caused your pains. I decided to treat myself with Magnesium and vitamins. I will never know if they helped, but the pains lasted for several months before abating. I took the Levaquin 13 months ago, and still to this day, I have some residual problems, but the horrible achiness and pain has gone away. The most prominent ADRS I have left are some very mild pain and neuropathy in my legs and feet, and some nervousness and anxiety which contributes to periods of insomnia. Some people say that epsom salt baths are very helpful for the pain but I never tried them. There are some chat groups on yahoo health boards where there are many people who offer support and comfort. I'm so grateful for these boards. They, and lots of prayers, have helped me through this. Just make sure you rest because you don't want to rupture your tendons. You will get better but it takes time. Remember to never take another fluoroquinolone antibiotic (levaquin, cipro, avelox, etc) and send in a medwatch report to the FDA. If enough people send them in, maybe some day the FDA will hear our pleas! Good luck to you.
Bmathias - Thank you so very much for your response. I did lie in a tub of hot epsom salt water yesterday, and I got some relief put it was short-lived. Thank you, again.
Antileviquin - rosaria67 has given you the best advice possible. It is difficult to accept at first but the simple truth is that time is our only answer. In most cases we are unable to get recognition of the problem from the medical community let alone and help. They just continue to deny the problem even exists. The good news is that it does get better. Ever so slowly, day by day. Focus on your strengths and try to get some time behind you. One day you will look back and see the improvement. Hang in there!
Rubellaumbrella - I was forced to take opiate pain medications for several months, and right about that time my tendon tore. It just won't heal. My new ortho gave me a look that could kill when I mentioned levaquin, and never responded. Without medical recognition, how do we right this 'wrong?'.
Sally1030 - I have had 6 weeks of acupuncture and it seems to be the only thing that has helped me with the pain. You might give it a try.
Sally1030 - I have been getting acupuncture treatments for the pain. I seems to have really helped! You might try it.
Ffmedic - I have been put on a Fentanyl pain patch at 50 mcg/hr(changed every 72 hours), 100 mg of Lyrica 2X a day, 75 mg. of Voltaren 2X a day and 50 mg of Amitriptyline at bedtime (whenever that is-I usually take this around 9 p.m.). I also go for nerve blocks. I have been under the care of GREAT doctors and a WONDERFUL pain control specialist. I live in Indiana and I would gladly recommend them to anyone who is looking for a caring staff who listens and knows how to deal with the pain. I stopped taking these drugs one day to see if I could manage, but I couldn't. Then it took a few days to go back to have the pain limited to a tolerable level. All this medication doesn't take the pain away completely. The pain, stiffness, dreams and insomina are still there, but it's more tolerable. Good Luck to you!
Astewart4 - I went to an orthopedist and got cortizone shots in both knees and it helped dramatically